Call us directly: 801-724-9840
501 E 770 N, Orem View Location
Follow us:   Tiny-Twitter  Tiny-facebook

Nov 30

Why do vitamins make you feel sick?

All too often, the pills we take have unwanted side effects. This is normal. But it catches us off-guard when we take multivitamins, expecting them to make you feel better, and we feel nauseous instead. There are plenty of good reasons behind the sick-to-your-stomach feeling that comes from taking vitamins. Learn how you can decrease this feeling and get feeling better!

Iron and Copper

These two minerals may be at the bottom of your after-pill nausea when it comes to vitamins. Both iron and copper come in large quantities in these supplements. When you take them on an empty stomach, they cause stomach cramps, nausea, and diarrhea. Try taking multivitamins that don’t contain copper or iron. Or, if you need that extra iron, make sure to take it with food!

For pregnant mothers, the high doses of iron in prenatal vitamins can be especially hard. You can try breaking the pill in half and taking it in two doses, one in the morning and one at night. Or, you can talk to your doctor about a prenatal vitamin with lots of vitamin B-6. This can help you with your nausea!

Megadoses

Sometimes, taking too much of a particular vitamin can make you sick. With water-soluble vitamins, your body excretes the excess easily. However, if the vitamin is a fat-soluble one, you won’t lose that excess. If you were to take a lot of one vitamin, you might begin to experience side effects. The ones that cause nausea in high doses include vitamins A, D, and E, so be sure to cut down on these if your vitamins contain a high amount.

You May Not Need Them

Sometimes, vitamins may be unnecessary. Those who are over 60, pregnant, eat a vegan diet, or lack specific nutrients may need them. Also, those who have a prescription from their doctors may need them. However, if vitamins always make you sick, try ditching them and eating foods rich in nutrients instead.

 

If you have tried reducing the dose, taking it with food, or switching brands and you still get nauseous, try talking to your doctor. You may be able to get different vitamins or find another solution to getting all the nutrients you need.

No comments yet.

Add a comment